I'm 47 years old and back in April, while investigating the cause of blood tests which indicated I was severely anaemic, I learned that I have very large fibroids (my uterus is the size of an 18-20 week pregnancy). I saw a gynaecologist who decided that we should attempt conservative measures before resorting to a hysterectomy, especially given that the size of the fibroids would mean that it would be impossible to do the surgery laparascopically.
Therefore, I have been on Primolut N since April. I started on 1 tablet twice a day. In recent times, my average cycle had been about 22-23 days long and my periods were lasting up to 10 days. After starting the medication (which I commenced on day 5 of my cycle), I didn't get a period for another 35 days. However, that period lasted 18 days and felt like it would never end. During that time, I had repeated issues with headaches and migraines - migraines have been an ongoing issue for me for 25 years and have a very distinct hormonal connection. Once the period was finished, I increased the medication to 1 tablet 3 times a day.
I then unexpectedly found myself in hospital having emergency surgery for an infected gall bladder almost 6 weeks ago, just to add to the drama of the last few months.
16 days ago, I had a hysteroscopy, with the taking of samples to check for any cancer (all clear, thank God) and the insertion of a Mirena IUD. I have had ongoing bleeding since that time - some days it is very light, other days considerably heavier including clots. In the last 9 days, I have 3 days impacted by migraine, seemingly on the days when the bleeding is heavier or when I've lost some clots. Interestingly, I have also had 4 nosebleeds in this time, always from the left nostril.
I don't see my gynaecologist for another 4 weeks to follow up from the procedure a couple of weeks ago. I've gotten to the point where I can no longer tell what's related to what. I presume the migraines are related to the hormonal changes in my body, but where my migraines could always be tracked according to my hormone cycle, I don't seem to be able to predict them at the moment. I have no idea if the nosebleeds are related to any of this, purely coincidental, or due to an unrelated issue.
In the meantime, I'm not sure how long to expect this bleeding to continue. I guess I was hoping that the fact I was still on the Primolut N would mean it wouldn't drag on and I really wasn't expecting some of the clots that I've had come away (the gynaecologist wants me to continue it to reduce the risk of the Mirena coming away with a clot during a period).
Thank you, JU735